MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. CODMAN HAKIM PRECISION FIXED PRESSURE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS

CODMAN & SHURTLEFF, INC. / MEDOS S.A. CODMAN HAKIM PRECISION FIXED PRESSURE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Model Number 82-3008
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Neurological Deficit/Dysfunction (1982)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the sales rep, after two weeks after insertion in to a canine patient, in an off-label application, the hakim precision valve became obstructed and was revised.The dog is doing well post-revision.
 
Additional Manufacturer Narrative
Udi : (b)(4).The valve was returned for evaluation.The valve was visually inspected: some biological debris was noted inside the valve as well as needle holes over the needle guard.The valve was flushed; no occlusion was noted.The valve was leak tested and only leaked from the needle holes over the needle guard.The valve was reflux tested and failed.The valve was then pressure tested and failed.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was found on the spring, on the spring pillar, on the ruby ball and on the seat of the ruby ball.A review of manufacturing records found that the device conformed to specification when released to stock.The root cause for the pressure problem is due to biological debris found on the ruby ball and the seat of the ruby ball, the biological debris was stopping the ruby ball from being seated correctly.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CODMAN HAKIM PRECISION FIXED PRESSURE VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7736250
Report Number1226348-2018-10530
Device Sequence Number2771663
Product Code JXG
UDI-Device Identifier10886704041023
UDI-Public(01)10886704041023
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number82-3008
Device Catalogue Number82-3008
Device Lot NumberCPMB5F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;